# SDR CA140925005

- Difficulty date: September 22, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Dhav DHC8102
- Aircraft time: 52,724 hours
- Engine: Pwa PW121
- Propeller: Hamstd 14SF7
- System (JASC): 2340 · Interphone/Passenger Announcement (PA) System
- Part: Control Unit
- Part number: 50891
- Condition: Failed
- Location: Interphone
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) WHILE ENROUTE, THE FLIGHT CREW NOTICED AN ODOR LIKE PLASTIC MELTING.  THE FLIGHT CREW AND F/A LOCATED THE SOURCE OF THE ODOR TO BE THE ATTENDANT PA CONTROL PANEL. THE PILOT PULLED THE RELATED CIRCUIT BREAKER FOR THE PA SYS AND THE ODOR WENT AWAY.  WHEN THE ACFT LANDED MAINTENANCE STAFF INVESTIGATED AND CONFIRMED THAT THE ATTENDANT CONTROL UNIT WAS AT FAULT.  IT IS SUSPECTED THAT THIS UNIT MAY HAVE FAILED DUE TO WATER INGRESS, IT WAS RAINING HARD DURING THE PREVIOUS STOP, WATER MAY HAVE CONTAMINATED THE UNIT WHILE THE PAX DOOR WAS OPEN FOR PAX BOARDING.  THE UNIT WAS REPLACED AND THERE HAVE BEEN NO RELATED ISSUES REPORTED SINCE.
